Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 22, 2006, 4:12 AM CDT for Coffee County, Dale County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 4:12 AM CDT (09:12 UTC)
- Expired
- Apr 22, 2006, 4:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, AL, Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 220913 SVRTAE ALC031-045-220945- /O.NEW.KTAE.SV.W.0068.060422T0912Z-060422T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 AM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA * UNTIL 445 AM CDT * AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF ARITON...OR ABOUT 8 MILES NORTHEAST OF ELBA...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARITON BY 425 AM CDT... LAT...LON 3161 8597 3144 8596 3148 8551 3166 8556 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:44 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 22, 1:44 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 AM EDT SAT APR 22 2006 .SYNOPSIS...A COUPLE OF CONVECTIVE WATCHES HAVE BEEN ISSUED FOR OUR WRN ZONES DURING THE OVERNIGHT HOURS. THE CONVECTION HAS BEGUN TO ORGANIZE INTO TWO LINEAR BANDS. A POTENT SHORT WAVE TROUGH IS PUSHING ACROSS THE DEEP S AND THIS WILL HELP TO FORCE THE CONVECTION EWD AHEAD OF A FRONTAL SYSTEM. LAPSE RATES ARE STEEP AND THERE IS SUFFICIENT DRY AIR ALOFT TO PRODUCE A THREAT FOR BOTH LARGE HAIL AND DAMAGING WINDS. THE WET BULB ZERO HEIGHT ON THE 00Z KTAE SOUNDING WAS BELOW 10 KFT, WITH AN LI LESS THAN -6 AND A CAPE NEAR 1900 J/KG. && .SHORT TERM...TODAY THROUGH MON. ZONES WILL BE HELD UNTIL 4 AM EDT, OR AT LEAST UNTIL SUCH A TIME AS A DECISION HAS BEEN MADE ABOUT CANCELING OR EXTENDING THE SEVERE TS WATCH FOR OUR NW ZONES. THE EXPIRATION TIME FOR THE WATCH LOOKS WELL TIMED FOR OUR SE AL ZONES, BUT ACTIVITY WILL LINGER WELL PAST 4 AM IN SW GA. THE LATEST DAY 1 OUTLOOK FROM SPC KEEPS THE ERN 1/2 OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE AFTER 12Z. POPS WILL BE IN THE LIKELY CATEGORY FOR THESE AREAS FOR TODAY, BUT WE WILL INCLUDE WORDING FOR THE ONGOING EARLY MORNING STUFF AS WELL FURTHER W. ONCE THE FRONTAL SYSTEM MOVES E OF THE AREA, MUCH DRIER AIR WILL FILTER IN. MIN TEMPS TONIGHT WILL BE LOWER THAN THEY HAVE BEEN IN ABOUT 5 DAYS, BUT THE DRY AIRMASS WILL ALLOW THE HEAT TO RETURN FOR SUN WITH MAX TEMPS NEAR 90 ACROSS MOST INLAND AREAS. ONSHORE FLOW WILL KEEP THINGS COOLER FOR THE COASTAL COUNTIES. MON SHOULD BE A CARBON COPY OF SUN. .LONG TERM...MON NIGHT THROUGH SAT. THE NEXT FRONTAL SYSTEM WILL SAG SEWD ACROSS THE SERN STATES TUE NIGHT INTO WED. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. THE FRONT WILL SLOW DOWN AND MAY EVEN STALL OVER OUR ZONES WED NIGHT, SO WEVE KEPT SLIGHT CHANCE POPS IN THERE FOR THAT PERIOD AND LINGERING INTO THU FOR THE SERN 1/2 OF THE FORECAST AREA. NEXT FRI AND SAT LOOK DRY AND PLEASANT. && .MARINE...WINDS AND SEAS WILL INCREASE TODAY AHEAD OF THE FRONT, BUT SHOULD REMAIN BELOW CAUTION CONDITIONS, AT LEAST OUTSIDE OF ANY THUNDERSTORMS. WINDS AND SEAS WILL THEN SUBSIDE TONIGHT AND REMAIN LOW THROUGH THE WEEKEND BEFORE INCREASE DURING THE NEXT WORK WEAK AHEAD OF THE NEXT FRONT. AGAIN, CONDITIONS ARE EXPECTED TO REMAIN BELOW CAUTION DURING THIS PERIOD. && .AVIATION...A LINE OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION IN ADVANCE OF A COLD FRONT. SOME OF THE STORMS MAY BE SEVERE THIS MORNING AND AFTERNOON. THUNDERSTORMS WILL TEMPORARILY REDUCE VISIBILITIES AND CEILINGS AT EACH TAF SITES...POSSIBLY BELOW IFR CRITERIA IN THE HEAVIER DOWNPOURS. EXPECT IMPROVING CONDITIONS FROM WEST TO EAST IN THE WAKE OF THE LINE OF THUNDERSTORMS... ESPECIALLY IN THE WAKE OF THE COLD FRONT AS IT PASSES LATE TODAY INTO THE EVENING. && .FIRE WEATHER...CONSIDERING THE PERFORMANCE IF THE MOS DEW POINTS THIS SPRING (WAY TOO HIGH), WE WENT WITH THE DRIEST GUIDANCE FOR SUN. THIS SUPPORTS A FIRE WEATHER WATCH FOR OUR FL ZONES. WE ALSO NOTED THAT THE KBDI HAS FINALLY CREPT UP TO 500+ OVER SE AL. WE THEREFORE NEED TO BEGIN CONSIDERING RH AND WIND THERE FOR FIRE WEATHER PURPOSES. ANY OCCURRENCE OF RH LESS THAN 30 PERCENT CONCURRENT WITH SUSTAINED 20-FOOT WINDS OF 10 MPH OR GREATER WOULD RESULT IN RED FLAG CONDITIONS THERE. THE RH CRITERIA SHOULD BE NO PROBLEM. WINDS WILL BE BORDERLINE, BUT CLOSE ENOUGH TO PUT THESE FIVE ZONES INTO A WATCH. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 83 58 89 57 / 60 10 00 00 PANAMA CITY 82 66 84 66 / 40 05 00 00 DOTHAN 82 61 89 62 / 40 00 00 00 ALBANY 82 59 88 61 / 60 00 00 00 VALDOSTA 82 58 89 59 / 60 10 00 00 CROSS CITY 82 62 86 60 / 50 20 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES. GA...NONE. FL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES AWAY FROM THE COAST. && AVIATION...BARRY REST OF DISCUSSION...WOOL
In the hours before
Special weather statement, Apr 22, 1:14 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 AM EDT SAT APR 22 2006 ALZ065-220700- COFFEE- 214 AM EDT SAT APR 22 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 200 AM CDT AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 14 MILES SOUTHEAST OF OPP...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... ENTERPRISE BY 140 AM CDT. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, Apr 22, 3:57 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 AM EDT SAT APR 22 2006 FLZ008-221000- COASTAL WALTON- 457 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY... * UNTIL 500 AM CDT AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF VERNON TO DESTIN...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF VERNON TO 10 MILES EAST OF FORT WALTON BEACH. SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:45 AM CDT | Severe Thunderstorm Warning | TAE | Geneva | 45 min |
| Apr 22, 12:45 AM CDT | Severe Thunderstorm Warning | TAE | Geneva | 38 min |
| Apr 22, 4:38 AM CDT | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 9 hr |
| Apr 22, 7:08 AM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.